Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 262, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 2, 2001, 9:31 PM CDT for Bon Homme County, South Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 2, 2001, 9:31 PM CDT (02:31 UTC)
- Expired
- Jul 2, 2001, 10:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bon Homme County, SD
The radar
The Sioux Falls radar (KFSD), 121 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2777 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 030232 SVRFSD SDC009-030300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 931 PM CDT MON JUL 2 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 1000 PM CDT * AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF SPRINGFIELD...OR ABOUT 27 MILES NORTHWEST OF BLOOMFIELD...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TABOR AROUND 950 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4300 9804 4282 9809 4274 9764 4295 9764
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:55 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 2, 8:55 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 855 PM CDT MON JUL 2 2001 FNTL BNDRY ACRS NRN NE THRU NW IA IN SRN MN HAS NEARLY STALLED OUT AND WILL BE THE FOCAL POINT FOR TSTMS TNGT...DEW POINTS ARE ARND 70 ALNG FNT. ISOLTD TSTM HAS DVLPD IN S CNTRL SD ALONG MO RVR...HWVR MOST TSTMS ARE MOVG E ALNG FNT IN NRN NE WITH S/WV BUT AS SRLY JET INCRS SOME TNGT MAY BE ENGH TO PUSH THEM NE INTO SRN PARTS OF CWA...MAINLY SE. WILL KEEP THE HIGHER POPS IN SRN AREAS. MAIN THREAT CONTS TO BE LARGER HAIL. FURTHER N WEAK S/WV WAS PRDCG SOME WIDELY SCTD SHWRS AND A COUPLE OF TSTMS. WILL HAVE LOW POPS OVR NERN ZNS. NW ZNS COU^LD SEE SOME WIDELY SCTD LGT SHWRS UNTIL ARND MDNGT. TEMPS LOOK OK FOR NOW BUT ADJSTD WNDS IN ERN ZNS. .FSD...NONE WB
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:52 PM CDT | Severe Thunderstorm Warning | FSD | Yankton | 38 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.